Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Muscle pain and high white blood cell count
Apr 11, 2007

Dear Dr. Frascino:

I have been positive for 21 years, and have been shown to be resistant to all current medications. I have recently had a drop in my white blood cells and have been told that I should restart Fuzeon treatments in anticipation of new medications to be released later this year. I am writing not specifically about the resistance, but because I have recently been feeling some severe joint and muscle pain that is all over my body. Could this be related to my low white blood cell count or currently high viral load, or might there be other causes? Have there been any successful treatments of such symptoms among patients? I'm not sure what to do, but it is becoming difficult to move and I am sore all over.

Any advice is appreciated. Best, In pain

Response from Dr. Frascino

Hello In Pain,

Low white blood cell counts and/or high HIV plasma viral loads would not directly cause joint or muscle pain. There are a wide variety of potential HIV-associated conditions that can have joint and muscle pain associated with them, including various opportunistic infections, rheumatologic problems, neuropathy and other primary nerve or muscle problems, avascular necrosis and other bone problems, etc. I would suggest you see your HIV specialist for a thorough evaluation of this problem. Successful treatment would depend on identifying the underlying cause of the problem.

I would also question the decision to begin Fuzeon if you are "resistant to all current medications." It would be preferable to begin Fuzeon with one or more drugs that your virus still shows some degree of sensitivity to. In addition, there are several drugs in the "expanded access" programs that might very well prove useful to you. Alternatively, there are a number of clinical trials that you might also consider enrolling in, if your other options have indeed been exhausted.

Good luck.

Dr. Bob


Previous
Lasor surgery
Next
Profound leg fatigue

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement